Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Feb 28, 2014, 4:44 AM CST for 20 counties in Texas. It took effect at Feb 28, 2014, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2014, 4:44 AM CST (10:44 UTC)
- In effect from
- Feb 28, 2014, 10:00 AM CST
- Expired
- Feb 28, 2014, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 12 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3083 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813 WWUS84 KLUB 281044 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 444 AM CST FRI FEB 28 2014 TXZ024>026-032-281145- /O.CAN.KLUB.FW.A.0005.140228T1700Z-140301T0000Z/ BRISCOE-HALL-CHILDRESS-COTTLE- 444 AM CST FRI FEB 28 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHEASTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED FOR THE SOUTHEASTERN TEXAS PANHANDLE...ELEVATED FIRE WEATHER CONDITIONS WILL BE LIKELY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. $$ TXZ021>023-027>031-033>044-282200- /O.UPG.KLUB.FW.A.0005.140228T1700Z-140301T0000Z/ /O.NEW.KLUB.FW.W.0004.140228T1600Z-140301T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-MOTLEY-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- 444 AM CST FRI FEB 28 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHWESTERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...OUT OF THE WEST TO NORTHWEST AT 20 TO 30 MPH. * HUMIDITY...FALLING INTO THE 10 TO 15 PERCENT RANGE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
1 follow-up statement
474 WWUS84 KLUB 282120 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CST FRI FEB 28 2014 TXZ021>023-027>031-033>044-010000- /O.CON.KLUB.FW.W.0004.000000T0000Z-140301T0000Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-MOTLEY-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT- STONEWALL- 320 PM CST FRI FEB 28 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTHWEST TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS... * WIND...WESTERLY AROUND 20 MPH WITH GUSTS NEAR 35 MPH. * HUMIDITY...BETWEEN 5 AND 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Feb 28, 4:36 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 28, 4:36 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 436 AM CST FRI FEB 28 2014 .SHORT TERM... THE DEPARTING MID LEVEL SHORT WAVE DID NOT LEAVE MUCH OF A MARK ON THE SOUTH PLAINS. ATTENTION WILL QUICKLY TURN TO WINDY CONDITIONS FOR TODAY. THE UPPER LEVEL PATTERN WILL NOT LOOK LIKE OUR TYPICAL WEST TEXAS WINDY CONDITIONS. WITH A LACK OF AN UPPER LEVEL TROUGH MOVING INTO THE ROCKIES TODAY THERE WILL BE A LACK OF LEE SIDE CYCLOGENESIS. STRONG WINDS WILL COME FROM DEEP MIXING BEGINNING EARLY IN THE DAY. A STRONG CORE OF MID AND UPPER LEVEL WINDS WILL SPREAD OVER THE AREA BY AS EARLY AS 12Z CUTTING FROM THE SOUTHWESTERN TEXAS PANHANDLE THROUGH THE SOUTHERN SOUTH PLAINS. WINDS ARE SHOWN TO BE 50-60KT AT 700MB MAXING OUT BETWEEN 12Z AND 18Z. THIS MAXIMUM WILL SLIDE TO THE EAST BY THE AFTERNOON BUT SPEEDS AT THIS LEVEL WILL CONTINUE TO BE 30-40KT. WINDS AT 500MB ARE PROGGED TO BE AN INCREDIBLE 100KT LATER THIS MORNING. THIS AREA OF MAXIMUM WINDS WILL ALSO SLIDE OFF EAST BY THE AFTERNOON JUST AS THE LOW LEVEL THERMAL RIDGE IS INCREASING. THE LOW LEVEL THERMAL RIDGE WILL BUILD AS FAR NORTH AS FORT COLLINS CO. VERY STRONG SUBSIDENCE THIS MORNING WILL CONTRIBUTE TO A QUICK INCREASE IN WINDS THIS MORNING AS WELL AS A SIGNIFICANT DRYING OUT. MODELS ARE SUSPICIOUSLY HIGH ON SURFACE DEW POINTS GIVEN THE AMOUNT OF SUBSIDENCE AND DOWNSLOPING WINDS. THE STRONG DOWNSLOPE COMPONENT TO THE WINDS WILL SEND AFTERNOON TEMPERATURES SOME 15 DEGREES ABOVE SEASONAL AVERAGES. A COLD FRONT WILL BEGIN TO BACK DOOR INTO THE SOUTHEASTERN TEXAS PANHANDLE BY LATE THIS AFTERNOON. THIS FRONT WILL STALL OUT WITH A CLOSED LOW MOVING ONSHORE IN SOUTHERN CA WITH INCREASING SOUTHWEST FLOW ALOFT. && .LONG TERM... THE COLD FRONT HANGING UP NEAR OR OVER THE NORTHERN ROLLING PLAINS AND SOUTHEAST PANHANDLE SATURDAY WILL BE OUR NUMBER ONE ISSUE COMING UP. LATEST TRENDS SHOW CONSIDERABLY MORE PRESSURE FROM THIS AIRMASS WITH VERY COLD AIR ONCE MORE TAKING OVER SUNDAY INTO MONDAY BEFORE GRADUALLY ERODING AWAY WITH A BLEND OF WEAK PASSING LOW LATITUDE DISTURBANCES AND WESTERLY COMPONENT THROUGH MID-WEEK. LAST OF THE COLD AIR FINALLY SHOULD DEPART BY THURSDAY AND FRIDAY. MEANWHILE...THE NEXT PACIFIC UPPER LOW CRASHING ONTO CALIFORNIA WILL WIMP OUT AS IT EJECTS ACROSS OUR AREA...THOUGH LIKELY WILL HAVE ENOUGH OOMPH FOR A PERIOD OF MODEST LIFT AND WEAK INSTABILITY EARLY SUNDAY. MARGINAL DEEP SATURATION IS NOW EXPECTED TO DEVELOP ACROSS OUR NORTHWEST ZONES ENOUGH TO ADD A LOW CHANCE OF WARM MIXED PHASE PRECIPITATION EARLY SUNDAY BEFORE PERHAPS CHANGING TO COLD MIXED PHASE LATER SUNDAY MORNING. WE ALSO ADDED A LOW CHANCE FOR EARLY MORNING THUNDER IN THE SOMEWHAT RICHER LOW LEVEL MOIST ENVIRONMENT IN ADVANCE OF THIS DISTURBANCE. ANOTHER WAVE TO WATCH FOR ITS STRENGTH TREND WILL PASS WEDNESDAY. APPEARS THAT SOME AMOUNT OF WEAKNESS WILL CONTINUE IN THE UPPER PATTERN THAT MAY GIVE POTENTIAL FOR FURTHER DEEPENING. FOR NOW WE ARE KEEPING MID-WEEK DRY THOUGH WE INCREASED THE SUB-MENTIONABLE PROBABILITY OF PRECIPITATION OVER SOUTHERN ZONES. BLENDED TEMPERATURES BETWEEN GFS AND ECMWF FOR THE MOST PART IN THE WEEK AHEAD AFTER A FIRM LEAN EARLY TOWARDS WRF/NAM AND ECMWF WHICH FAVOR EARLIER FRONTAL PASSAGE SUNDAY. RMCQUEEN && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MUCH OF THE AREA WITH THE EXCEPTION OF THE SOUTHEASTERN TEXAS PANHANDLE WHERE ELEVATED CONDITIONS WILL EXIST. THE CORE OF AN UPPER LEVEL WIND MAXIMUM WILL PASS OVER THE AREA THIS MORNING LEADING TO A QUICK INCREASE IN WESTERLY WINDS BY MID MORNING. THE AXIS OF STRONGEST WINDS IS EXPECTED TO BE FROM THE SOUTHWESTERN TEXAS PANHANDLE THROUGH THE SOUTH-CENTRAL SOUTH PLAINS. GIVEN THE LOCATION OF STRONGEST WINDS...AREAS ACROSS THE SOUTHEASTERN TEXAS PANHANDLE MAY ONLY SEE ELEVATED FIRE WEATHER CONDITIONS. VERY DRY AIR WILL ALSO MIX DOWN TO THE SURFACE AND COMBINED WITH TEMPERATURES BETWEEN 10 AND 15 DEGREES ABOVE SEASONAL AVERAGES...RELATIVE HUMIDITY VALUES WILL BE AROUND 10 PERCENT. SATURDAY WARM AND DRY BREEZES MAY QUALIFY FOR AN ELEVATED DAY SOME AREAS ON THE CAPROCK AS IT LOOKS NOW...WIND SPEEDS ULTIMATELY WILL HAVE FINAL SAY ON THAT. BUT THIS IS OUR CURRENT LEAN SO NO HIGH LITES REQUIRED AT THIS TIME. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 72 36 75 32 36 / 0 0 0 20 30 TULIA 71 35 72 28 33 / 0 0 0 10 20 PLAINVIEW 74 36 74 29 35 / 0 0 0 10 10 LEVELLAND 77 40 77 35 52 / 0 0 0 10 10 LUBBOCK 77 40 77 31 43 / 0 0 0 10 10 DENVER CITY 78 44 79 37 57 / 0 0 0 10 10 BROWNFIELD 78 42 79 33 54 / 0 0 0 10 10 CHILDRESS 77 34 67 22 30 / 0 0 0 10 10 SPUR 79 39 76 30 34 / 0 0 0 10 10 ASPERMONT 81 40 79 30 36 / 0 0 0 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>031-033>044. && 01/05
Hazardous weather outlook, Feb 27, 8:09 PM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 809 PM CST THU FEB 27 2014 TXZ021>044-010215- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 809 PM CST THU FEB 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT CONVECTIVE HIGH BASED SHOWERS WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE LATE THIS EVENING THROUGH EARLY FRIDAY MORNING. THESE SHOWERS WILL BRING VERY LITTLE TO NO MEASURABLE RAINFALL...BUT COULD PRODUCE BRIEF STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FRIDAY ACROSS MUCH OF THE OUTLOOK AREA...WHILE ELEVATED CONDITIONS ARE POSSIBLE AGAIN ON SATURDAY MAINLY WEST OF THE CAPROCK ESCARPMENT. .SPOTTER INFORMATION STATEMENT... AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR THE POSSIBILITY OF WIND DRIVEN FIRES FRIDAY AND AGAIN SATURDAY AFTERNOON.
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.